Search. Read. Cite.

Easy to search. Easy to read. Easy to cite with credible sources.

Biometrika

Year: 2009  |  Volume: 96  |  Issue: 2  |  Page No.: 383 - 398

Nonparametric additive regression for repeatedly measured data

R. J Carroll, A Maity, E Mammen and K. Yu

Abstract

We develop an easily computed smooth backfitting algorithm for additive model fitting in repeated measures problems. Our methodology easily copes with various settings, such as when some covariates are the same over repeated response measurements. We allow for a working covariance matrix for the regression errors, showing that our method is most efficient when the correct covariance matrix is used. The component functions achieve the known asymptotic variance lower bound for the scalar argument case. Smooth backfitting also leads directly to design-independent biases in the local linear case. Simulations show our estimator has smaller variance than the usual kernel estimator. This is also illustrated by an example from nutritional epidemiology.

View Fulltext